Alert archive / Nevada / Flash Flood Warnings in 2015
Flash Flood Warning 12, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jun 12, 2015, 6:47 PM PDT for Clark County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2015, 6:47 PM PDT (01:47 UTC)
- Expired
- Jun 12, 2015, 9:45 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Clark County, NV
The radar
The Las Vegas radar (KESX), 81 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 1.8 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 610 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 3209 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
770
WGUS55 KVEF 130147
FFWVEF
NVC003-130445-
/O.NEW.KVEF.FF.W.0012.150613T0147Z-150613T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
647 PM PDT FRI JUN 12 2015
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL CLARK COUNTY IN SOUTHERN NEVADA...
* UNTIL 945 PM PDT
* AT 644 PM PDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN OVER HARRIS SPRINGS CANYON. THE STORM IS NEARLY
STATIONARY. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY. EXCESSIVE
RAINFALL OVER THE CARPENTER ONE BURN SCAR WILL RESULT IN DEBRIS
FLOW MOVING THROUGH HARRIS SPRINGS CANYON. THE DEBRIS FLOW CAN
CONSIST OF ROCK...MUD...VEGETATION AND OTHER LOOSE MATERIALS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... SPRING
MOUNTAINS...KYLE CANYON CAMPGROUND...AND HARRIS SPRINGS CANYON.
STATE ROUTE 157...KYLE CANYON ROAD
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE AWAY FROM RECENTLY BURNED AREAS. LIFE THREATENING FLOODING OF
CREEKS...ROADS AND NORMALLY DRY ARROYOS IS LIKELY. THE HEAVY RAINS
WILL LIKELY TRIGGER ROCKSLIDES...MUDSLIDES AND DEBRIS FLOWS IN STEEP
TERRAIN...ESPECIALLY IN AND AROUND THESE AREAS.
&&
LAT...LON 3633 11534 3620 11542 3618 11561 3626 11562
$$
STEELE2 follow-up statements
890 WGUS75 KVEF 130326 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 826 PM PDT FRI JUN 12 2015 NVC003-130445- /O.CON.KVEF.FF.W.0012.000000T0000Z-150613T0445Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLARK NV- 826 PM PDT FRI JUN 12 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM PDT FOR WEST CENTRAL CLARK COUNTY... AT 821 PM PDT...DOPPLER RADAR INDICATED THAT SHOWERS AND THUNDERSTORMS HAD ENDED OVER THE CARPENTER ONE BURN SCAR AND HARRIS SPRINGS CANYON. RAINFALL RANGING FROM 0.2 TO 0.9 INCHES IS ESTIMATED TO HAVE FALLEN OVER THE AREA AND MAY HAVE RESULTED IN DEBRIS FLOWS MOVING THROUGH HARRIS SPRINGS CANYON. THE DEBRIS FLOW CAN CONSIST OF ROCK...MUD... VEGETATION AND OTHER LOOSE MATERIALS. THIS FLOW SHOULD MOVE TOWARD THE KYLE CANYON DETENTION BASIN. IT IS NOT EXPECTED TO CAUSE FLOODING IN LAS VEGAS. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... HARRIS SPRINGS CANYON...PROSPECT SPRINGS ROAD...STATE ROUTE 157 KYLE CANYON ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE AWAY FROM RECENTLY BURNED AREAS. LIFE THREATENING FLOODING OF CREEKS...ROADS AND NORMALLY DRY ARROYOS IS LIKELY. THE HEAVY RAINS WILL LIKELY TRIGGER ROCKSLIDES...MUDSLIDES AND DEBRIS FLOWS IN STEEP TERRAIN...ESPECIALLY IN AND AROUND THESE AREAS. && LAT...LON 3633 11534 3620 11542 3618 11561 3626 11562 $$ WOLCOTT
957 WGUS75 KVEF 130440 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 940 PM PDT FRI JUN 12 2015 NVC003-130449- /O.EXP.KVEF.FF.W.0012.000000T0000Z-150613T0445Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLARK NV- 940 PM PDT FRI JUN 12 2015 ...THE FLASH FLOOD WARNING FOR WEST CENTRAL CLARK COUNTY WILL EXPIRE AT 945 PM PDT... THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. WATER STILL MAY BE FLOWING IN AREA WASHES AND ALONG THE HARRIS SPRINGS DRAINAGE. USE CAUTION IF TRAVELING IN THE AREA. LAT...LON 3633 11534 3620 11542 3618 11561 3626 11562 $$ WOLCOTT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 3:38 PM PDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jun 12, 3:38 PM PDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 338 PM PDT FRI JUN 12 2015 .SYNOPSIS...LINGERING MOISTURE AND WEAK INSTABILITY WILL KEEP A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS OVER MAINLY THE HIGHER TERRAIN THROUGH SATURDAY. A DRY...WESTERLY FLOW FROM SUNDAY ONWARD WILL BRING HOT AND DRY JUNE WEATHER CONDITIONS TO THE AREA INTO NEXT WEEK WITH DAYTIME TEMPERATURES SEVERAL DEGREES ABOVE NORMAL. && .SHORT TERM...THROUGH SUNDAY NIGHT. LINGERING MOISTURE AND DAYTIME HEATING HAS LEAD TO ISOLATED SHOWERS AND THUNDERSTORMS OVER THE FORECAST AREA THIS AFTERNOON. MOST OF THE ACTIVITY IS EXPECTED TO DIMINISH THIS EVENING WITH LOSS OF HEATING...BUT MAY LINGER OVERNIGHT ACROSS PORTIONS OF EASTERN CLARK AND MOHAVE COUNTIES AS A WEAK DISTURBANCE SAGS SOUTH ACROSS WESTERN ARIZONA. HEAVY RAIN AND SMALL HAIL WILL BE THE PRIMARY THREATS FROM ANY STORMS THIS EVENING. LINGERING MOISTURE WILL REMAIN OVER THE AREA THROUGH SATURDAY BRINGING ANOTHER DAY OF ISOLATED THUNDERSTORMS OT MAINLY THE HIGHER TERRAIN OF SAN BERNARDINO...CLARK...AND MOHAVE COUNTIES. THERE COULD BE A FEW STORMS OVER LINCOLN...NYE...AND INYO COUNTIES...BUT IT LOOKS LIKE THE HIGHEST CONCENTRATION WILL REMAIN OVER THE SOUTHERN ZONES. MOST OF THE MOISTURE IS EXPECTED TO BE SCOURED OUT OF THE AREA SUNDAY AS A DRY WESTERLY FLOW MOVES INTO THE REGION. THERE COULD STILL BE A FEW STORMS SUNDAY AFTERNOON...BUT SHOULD MAINLY BE CONFINED TO THE FAR EASTERN AREAS OF LINCOLN AND MOHAVE COUNTIES. TEMPERATURES WILL START THE CLIMB UPWARD SATURDAY AFTERNOON WITH TRIPLE DIGITS EXPECTED IN LAS VEGAS ALONG WITH MOST OF THE LOWER DESERTS. WARMER TEMPERATURES EXPECTED SUNDAY WITH THE HOTTEST TEMPERATURES EXPECTED NEXT WEEK. .LONG TERM...MONDAY AFTERNOON THROUGH FRIDAY. NOT MUCH IN THE WAY OF CHANGE IN THE LONG TERM TONIGHT PERIOD TONIGHT. SEVERAL WEAK SHORTWAVES FROM A POTENT UPPER LEVEL LOW OFF OF THE COAST OF BRITISH COLUMBIA WILL SWEEP ACROSS THE NORTHERN GREAT BASIN THIS WEEK...YIELDING BREEZY SOUTHWESTERLY WINDS ACROSS THE SOUTHERN GREAT BASIN AND DESERT LOCALS AT TIMES. THIS WILL PROMOTE GOOD MIXING...ESPECIALLY ON MONDAY AND POSSIBLY AGAIN ON WEDNESDAY...BUMPING UP AFTERNOON HIGHS SEVERAL DEGREES. OTHERWISE...HIGH TEMPERATURES ARE SLATED TO GENERALLY RUN 6-9 DEGREES ABOVE THE CLIMATOLOGICAL NORMAL FOR MID-JUNE THIS WEEK. AT THIS TIME IT LOOKS LIKE WE WILL REMAIN JUST BELOW HEAT WARNING CRITERIA WHICH JUMPS TO 110 DEGREES BY NEXT WEDNESDAY IN LAS VEGAS...BUT IT COULD BE CLOSE. && .AVIATION...FOR MCCARRAN...SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING ACROSS ALL CORRIDORS AS WELL AS IN THE SPRING MOUNTAINS AND SHEEP RANGE WITH GENERALLY LIGHT EASTERLY WINDS AWAY FROM THUNDERSTORM INFLUENCES. ISOLATED THUNDERSTORMS WILL AGAIN BE POSSIBLE SATURDAY AFTERNOON...BUT SHOULD REMAIN OVER THE HIGHER TERRAIN. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED AGAIN THIS AFTERNOON AND EVENING ACROSS PORTIONS OF LINCOLN...CENTRAL NYE...ESMERALDA...INYO...AND SAN BERNARDINO COUNTIES. WINDS ARE EXPECTED TO GENERALLY REMAIN UNDER 10KTS AWAY FROM ANY THUNDERSTORM INFLUENCES. RESIDUAL MOISTURE WILL LEAD TO ANOTHER DAY OF ISOLATED THUNDERSTORMS OVER MAINLY SAN BERNARDINO...CLARK AND MOHAVE COUNTIES SATURDAY. MOST OF THESE STORMS ARE EXPECTED TO REMAIN OVER THE HIGHER TERRAIN. && .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && SHORT TERM...SALMEN LONG TERM/AVIATION...PULLIN FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 11:32 AM PDT | Areal Flood Advisory | VEF | Clark | 3 hr |
Nearby
Flash Flood Warnings in Nevada, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.